Texas, 2005High Wind in Texas, July 5, 2005
July 5, 2005 · NWS SJT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 5, 10:39 AM CST, 41 minutes earlier.
Area forecast discussion, Jul 5, 10:39 AM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 AM CDT TUE JUL 5 2005
.UPDATE...
SOME MINOR RELIEF FROM THE HEAT EXPECTED TODAY. LATE MORNING
SURFACE MAP SHOWED EAST/NORTHEAST WINDS BEHIND AN OUTFLOW BOUNDARY
MOVING SOUTH THROUGH WEST CENTRAL TX. THIS OUTFLOW BOUNDARY HAD
FORMED FROM A CLUSTER OF THUNDERSTORMS OVER NORTH TX. EXPECT
SURFACE WINDS TO GRADUALLY VEER TO THE SOUTHEAST DURING THE
AFTERNOON AS THE MIXING LAYER DEEPENS AND THE OUTFLOW BOUNDARY
WASHES OUT. 12Z MAF/FWD SOUNDINGS SHOWED TEMPS AVERAGING 5 DEG C
COOLER FROM 900 MB UP THROUGH 650 MB.
FORECAST WAS RECENTLY UPDATED TO LOWER THIS AFTERNOON/S MAX
TEMPS...PARTICULARLY OVER THE BIG COUNTRY...WHERE MORE HEAVILY
MODIFIED AIR FROM THE NORTH TX CONVECTION SHOULD PRECLUDE TEMPS
REACHING 100 DEGREES.
FIRE WEATHER PLANNING FORECAST WAS RECENTLY UPDATED TO SUPPORT
ONGOING WILDFIRE SUPPRESSION EFFORTS OVER WEST CENTRAL TX. NEXT
FIRE WEATHER PLANNING FORECAST WILL BE ISSUED AT 2 PM.
14
&&
.PREV DISCUSSION... (ISSUED 315 AM CDT TUE JUL 5 2005)
SHORT TERM...
THUNDERSTORM REMNANTS FROM YESTERDAY EVENING STILL LINGERING OVER
SOUTHERN COUNTIES EARLY THIS MORNING AND CONTINUING TO HEAD
SOUTHEASTWARD. CAN SEE WEAK CIRCULATION CENTER ON RADAR OVER
SOUTHERN CROCKETT COUNTY MOVING EAST. ANOTHER LINE OF STRONGER
STORMS WITH HIGH WINDS JUST SOUTHEAST OF LUBBOCK AND CONTINUING TO
HEAD SOUTHEASTWARD AS THEY WEAKEN. WITH BOTH AREAS OF
PRECIPITATION STILL ONGOING THIS MORNING...WILL START THE DAY WITH
A SLIGHT CHANCE OF PRECIP MAINLY OVER WESTERN AND SOUTHERN
COUNTIES. TEMPERATURES WILL NOT BE QUITE AS HOT TODAY WITH A FEW
MORE CLOUDS AND COOLER OUTFLOW FROM EARLIER STORMS...BUT HIGHS
AROUND 100 STILL LIKELY. WILL DROP THE HEAT ADVISORY THIS
MORNING.
LONG TERM...
BOTH GFS AND NAM ADVERTISING NORTHWEST FLOW CONTINUING OVER WEST
CENTRAL TEXAS OVER THE NEXT FEW DAYS WITH THE CENTER OF AN UPPER
RIDGE STAYING JUST TO THE WEST. MODELS BOTH SHOWING MESOSCALE
CONVECTIVE SYSTEMS DEVELOPING AGAIN OVER THE NEXT COUPLE NIGHTS
OVER THE PANHANDLE AND MOVING SOUTHEASTWARD IN THE EVENING AND
OVERNIGHT HOURS. THESE STORMS WILL HAVE A CHANCE OF HOLDING
TOGETHER AND AFFECTING OUR AREA MAINLY NORTH OF INTERSTATE 20
TONIGHT AND AGAIN TOMORROW NIGHT. HAVE INCLUDED A SLIGHT CHANCE OF
PRECIP THROUGH THE NEXT FEW DAYS TO ACCOUNT FOR THESE STORMS.
TEMPERATURES WILL STAY HOT NEAR 100 DEGREES...BUT NOT QUITE
THE RECORD BREAKING HEAT WE HAVE SEEN OVER THE PAST WEEKEND
WITH THE CENTER OF THE RIDGE NOW FURTHER TO THE WEST. THE UPPER
RIDGE BUILDS BACK CLOSER INTO THE AREA BY THE WEEKEND WITH PRECIP
MOVED FURTHER TO THE EAST OF THE FORECAST AREA.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
99/99
Hazardous weather outlook, Jul 5, 3:30 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 AM CDT TUE JUL 5 2005
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-060910-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
430 AM CDT TUE JUL 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TODAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING
NORTHWEST OF THE AREA THIS AFTERNOON AND MOVING SOUTHEAST INTO
PRIMARILY THE NORTHERN HALF OF WEST CENTRAL TEXAS THIS EVENING. AN
ISOLATED STORM OR TWO MAY APPROACH SEVERE CRITERIA WITH HIGH WINDS
BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
WEST CENTRAL TEXAS WILL REMAIN IN A NORTHWEST FLOW ALOFT THROUGH
THE END OF THE WEEK. PERIODIC DISTURBANCES TRAVELING SOUTHEAST
THROUGH WEST CENTRAL TEXAS MAY KICK OFF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 5, 6:13 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 AM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 12 NW STERLING CITY 31.96N 101.13W
07/04/2005 1.75 INCH STERLING TX LAW ENFORCEMENT
0703 PM HAIL STERLING CITY 31.84N 100.99W
07/04/2005 1.75 INCH STERLING TX LAW ENFORCEMENT
0811 PM TSTM WND GST WATER VALLEY 31.67N 100.72W
07/04/2005 70 MPH TOM GREEN TX PUBLIC
0817 PM TSTM WND GST WATER VALLEY 31.67N 100.72W
07/04/2005 70 MPH TOM GREEN TX PUBLIC
0818 PM TSTM WND DMG 1 WSW ROBERT LEE 31.89N 100.50W
07/04/2005 COKE TX TRAINED SPOTTER
POWER LINES WERE DOWNED.
0903 PM TSTM WND GST SAN ANGELO 31.45N 100.45W
07/04/2005 60 MPH TOM GREEN TX PUBLIC
0911 PM TSTM WND GST 5 N SAN ANGELO 31.52N 100.45W
07/04/2005 68 MPH TOM GREEN TX BROADCAST MEDIA
&&
08Local storm report, Jul 5, 6:46 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 AM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 SW NOLAN 32.24N 100.28W
07/04/2005 0.75 INCH NOLAN TX CO-OP OBSERVER
&&
08High Wind, Brown
- When
- July 5, 11:20 AM CST
- Where
- Brown forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Damaging winds of around 70 MPH moved through Brown County during the late morning and early afternoon. These winds were along a gust that moved to the southwest from thunderstorms near Stephenville.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, July 5 to 6, 2005$48 million · 17 events
- Tropical Storm in Mississippi, July 5 to 6, 2005$9.0 million · 4 events
- Storm Surge in Louisiana, July 5 to 6, 2005$2.5 million · 7 events
- Storm Surge in Mississippi, July 5 to 6, 2005$1.0 million · 3 events
- Tropical Storm in Alabama, July 5 to 6, 2005$300,000 · 6 events
- Lightning Strike in Michigan, July 5, 2005$300,000 · 1 event
- Wildfire in California, July 5 to 9, 20058 injured · 1 event
- Damaging Winds in Vermont, July 5, 2005$175,000 · 63 kt wind · 3 events
- Tropical Storm in Florida, July 5 to 6, 2005$150,000 · 6 events
- Tropical Storm in Florida, July 5 to 7, 2005$150,000 · 3 events
- Flash Flood in Alabama, July 5, 20051 injured · $73,000 · 1 event
- Hail and Damaging Winds in Colorado, July 5, 2005$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467327.